MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR RIGHT FEMUR 14 HOLE / L310MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR RIGHT FEMUR 14 HOLE / L310MM; PLATE, FIXATION, BONE
Model Number 627644
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369); Implant Pain (4561)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that a t2 alpha retrograde and axsos distal lateral femur plate failed resulting in a revision.
 
Additional Manufacturer Narrative
Please note the correction to d9/h3 as the device was not returned for evaluation.The reported event was not confirmed on provided x-ray copies; the referenced plate appeared not to be broken ¿ neither was a deficiency alleged.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling was not performed since referenced plate appeared not to be broken ¿ neither was a deficiency alleged.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented a 59 year-old male patient; 173 cm / 81 kg had initially been treated with a t2alpha retrograde nail which broke after approx.1 year of implantation.Simultaneously above plate had been implanted with the nail.Provided x-ray copies were sent to a health care practitioner for review.His comments in extracts: ¿the available x-ray copies revealed non-union after an implantation period of approx.1 year.A radiological metaphyseal gap of 2-3 cm, at the level of the broken locking screw hole, initially causing micro movements, and resulting in hypertrophic/partly atrophic non-union is a likely outcome.A nail, firmly connected to the implanted plate, could neither be confirmed nor excluded.¿ as no rigid connection between nail and plate was proved the use of nail and plate for the same indication could not be named off-label-use.Based on investigation, the root cause was attributed to a patient related issue.The nail failure was caused by inappropriate bone healing contributed by suboptimal placement of the nail implant.The plate did not present a failure.H3 other text : device disposition unknown.
 
Event or Problem Description

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR RIGHT FEMUR 14 HOLE / L310MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16294258
Report Number0008031020-2023-00045
Device Sequence Number6522982
Product Code HRS
UDI-Device Identifier07613252579687
UDI-Public07613252579687
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K200398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number627644
Device Catalogue Number627644
Device Lot NumberG30988
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer05/05/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date05/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient Weight81 KG